MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the balloon did not have any surface defects and it was not able to inflate due to elongation damage of the catheter shaft.A hole was noted in the shaft material under the strain relief.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record indicated that the lot met all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
The international customer reported that the advance 35 lp low profile balloon catheter was leaking air during the transjugular intrahepatic portosystemic shunt (tips) procedure.The leak was discovered after reaching the target location for deployment, when the balloon was first pressurized with the pressure pump to 8 atm.It was reported that the leak was on the balloon itself.The reporter stated there was no calcification of angulation, however, the patient had prominent fibrosis.The patient reportedly did not experience any adverse events as a result of the air leak.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6731688
Report Number1820334-2017-01723
Device Sequence Number822295
Product Code DQY
UDI-Device Identifier10827002522937
UDI-Public(01)10827002522937(17)191109(10)7429376
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-10-4.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2017
Initial Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight50